Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 152, NWS Atlanta, GA

November 22, 2018Montgomery County, Treutlen County, Wheeler County, Georgia

NWS Atlanta, GA issued this river flood warning at Nov 22, 2018, 1:24 PM EST for Montgomery County, Treutlen County, Wheeler County, Georgia. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Nov 22, 2018, 1:24 PM EST (18:24 UTC)
Expired
Nov 22, 2018, 7:00 PM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Montgomery County, GA, Treutlen County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River at Highway 280 near Mount Vernon (MTVG1). The gauge peaked at 16.00 ft at Nov 22, 2018, 9:00 AM EST.

actionminormoderate1416182011/2211/2311/24
Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02224500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

545 
WGUS42 KFFC 221824
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
124 PM EST Thu Nov 22 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Oconee River near Mount Vernon affecting Montgomery...Treutlen and
  Wheeler Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC209-283-309-230000-
/O.NEW.KFFC.FL.W.0152.181122T1824Z-181123T0000Z/
/MTVG1.1.ER.000000T0000Z.181122T1800Z.181122T1800Z.NO/
124 PM EST Thu Nov 22 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oconee River near Mount Vernon.
* From this afternoon until this evening.
* At 1 PM Thursday the stage was 15.9 feet...and steady.
* Flood stage is 16 feet.
* The river will continue near flood stage over the next few hours and 
  then fall to below flood stage by this evening.
* At 16 feet...Flood Stage is reached. Minor flooding begins in the
  woodlands...pastures and natural flood plain along the river 
  upstream and downstream from the gage on U.S. Highway 280. Flood 
  waters reach the top of a boat ramp by the bridge on the Wheeler 
  County side of the River.
  

&&

LAT...LON 3236 8277 3238 8268 3220 8259 3196 8251
      3195 8259 3218 8268             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 22, 1:06 PM EST, 18 minutes earlier.

Area forecast discussion, Nov 22, 1:06 PM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
106 PM EST Thu Nov 22 2018

.PREV DISCUSSION... /Issued 624 AM EST Thu Nov 22 2018/

PREV DISCUSSION... /Issued 356 AM EST Thu Nov 22 2018/

SHORT TERM /Today through Friday/...
A quiet weather day for Thanksgiving, as surface high pressure
builds into southern NY/PA by this evening and off the Mid Atlantic
coast by the end of the short term period.  As the surface high
shifts eastward, winds will become more easterly across the area
through the period as Cold Air Damming sets up along the
Appalachians.  A fast moving weak short wave in the upper level flow
will move track across central/southern Georgia this afternoon and
evening bringing increased clouds to the southern portions of
forecast area as moisture begins to increase.  As short wave exits
the area overnight, area will have mostly clear skies  which will
allow good radiational cooling under the high pressure, with. patchy
fog possible by daybreak.  During the day on Friday, east winds will
increase to near 10mph with gusts of 15-25mph, keeping chilly
afternoon temperatures across the area. Moisture will begin to
increase by tomorrow afternoon as the next weak wave approaches from
the west, with a slight chance of light rain possible across the
area.  Temperatures will remain cooler than normal for the period,
with highs today in the mid to upper 50s, overnight lows in the mid
to upper 30s and afternoon highs on Friday in the upper 40s to mid
50s across the area.

Atwell

LONG TERM /Friday Night through Wednesday/...
Rain moves in at the beginning of the extended forecast as next
frontal system moves across the region. Just ahead of the rain
moving in...a backdoor cold front with a wedge of high pressure
behind it moves into NE GA setting up a cold air damming situation
across the state Friday. Moisture begins to increase across the
state Friday evening as a strong upper shortwave leads to the
development of a surface low along the northern Gulf coast.
Showers will begin pushing into the state Friday night and
continue through early Saturday afternoon. With the wedge in place
and the track of the surface low well south of the area...not
expecting much instability with this system so no thunderstorms
expected.

Late Saturday into the early Sunday will bring drier conditions with
temperatures slowly rebounding into the 60s on Sunday. The next
front moves into the NW GA Sunday evening but this next front is
expected to be much weaker and will move very fast through the
state. It will be completed east of the area by sunrise Monday but
it does bring in another reinforcing shot of cooler air. High
temps Monday, Tuesday, and Wednesday expected to be in the 40s
and 50s. Once this second front clears the area...high pressure
keeps control of the weather pattern over the region with dry
weather anticipated through at least the end of next week.

01

&&

.AVIATION...
18Z Update...
VFR conditions expected through much of the period. High clouds
will be present today, with some clearing this evening. Early
Friday, cigs will degrade as clouds move in from the south. SCT
MVFR expected after 12z, with BKN MVFR possible at the southern
TAF sites. Some improvement to VFR expected by 18z. Winds will be
east through the period, generally 8 kt or less through 12z, then
increase to 10-15kt after 15z. Gusts to 24kt are possible.

//ATL Confidence...18Z Update...
Medium on cigs for 12-15z.
High confidence on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          58  34  48  40 /   0   0  20  90
Atlanta         58  37  49  42 /   0   0  20  80
Blairsville     57  30  46  38 /   0   0  20  90
Cartersville    59  37  49  42 /   0   0  20  90
Columbus        60  41  54  48 /   5   0  20  70
Gainesville     57  35  46  39 /   0   0  20  90
Macon           61  37  53  46 /   5   0  20  70
Rome            60  37  50  42 /   0   0  20  90
Peachtree City  59  36  51  43 /   0   0  20  80
Vidalia         61  41  57  50 /   5   5  20  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....RW
AVIATION...31
Hazardous weather outlook, Nov 22, 4:23 AM EST, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
423 AM EST Thu Nov 22 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
423 AM EST Thu Nov 22 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A frontal system will push across the region Friday afternoon
through Saturday afternoon bringing the next shot of precipitation
to the state. There is very little instability anticipated with
this system so no hazardous weather is expected at this time.
Another frontal system will move rapidly across the area Sunday
night bringing another quick chance of light showers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 7:19 AM ESTRiver Flood WarningFFCMontgomery, Treutlen, Wheeler6 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.